| Catalog Number |
400SMTXSFT3H08 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior cerebral artery (aca) using penumbra smart coils (smart coils).During the procedure, the physician placed four smart coils and other coils in the target vessel using a non-penumbra microcatheter.While attempting to advance a new smart coil, the physician noticed the pusher assembly was stuck in the friction lock and the smart coil was unable to advance within its introducer sheath; therefore, it was removed.The procedure was completed using new smart coils, other coils and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The smart coil pusher assembly mid-joint was proximal to the introducer sheath friction lock.The embolization coil was intact with the pusher assembly and undamaged.The pusher assembly mid-joint was tested with a fx-7487 ring gauge and was within specification.Conclusions: evaluation of the returned smart coil revealed that the pusher assembly mid-joint was proximal to the introducer sheath friction lock.If the pusher assembly mid-joint is retracted proximal to the introducer sheath friction lock, resistance will likely be experienced while advancing the device.During functional testing, resistance was encountered while advancing the device out of its introducer sheath and the pusher assembly could not be advanced any further.After properly resheathing the smart coil, the embolization coil was able to advance through a demonstration catheter without issue.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.